Thyroid UK
87,718 members102,413 posts

How often should the dose of liquid T4 be increased?

Hello everyone,

Sorry to ask another question but I was just wondering about increasing the Liquid T4.

As a follow on from my previous post - I have stopped the HC completely (I had been on 5mg for a while) then decided to increase it to 10mg (to help the adrenals cope with the medication) however that was a silly thing to do and I ended up feeling really dreadful, so have stopped taking it (still having Vit C, B & Ashwagandha tincture for the adrenals)

For the past seven days I have been taking a daily amount of 0.5ml = 2.5mcg of Liquid T4 and so far their doesn't appear to be any issues (this is a big improvement - 7 days without being toxic) but now I am starting to feel not so good and was wondering how long I should stay on this dose?

Thank you x

14 Replies
oldestnewest

KW, that's great you've tolerated the liquid T4. Feeling good initially and then feeling as you're declining is usually a sign that you need more meds, so I would increase gently now.

Reply

Hello Clutter,

Yes I am over the moon (feeling really grotty though) so started back on the HC.

Do you think I can start to increase from 0.5ml to 1ml from tomorrow or do I need to wait longer to let the body get used to it?

Thank you

Reply

KW, I really would recommend doing one thing at a time. If you have just started HC again perhaps you should wait a week and see how you react before increasing thyroxine.

Reply

Hello Clutter,

I would be keen to come of the HC completely, but I am not sure what symptom relates to the Thyroid and which relates to the Adrenals.

But you are right, i should change one or the other.

I am just so happy that I am on day 8 of having a tiny bit of medication every day and being able to tolerate it - that has never happened

Reply

KW, I wasn't suggesting you come off HC. Just suggesting you don't increase T4 at the same time you restarted HC so if you have a reaction you'll have a better idea whether the HC or increased T4 was the culprit. Just give it a few days before increasing.

What dose thyroxine are you prescribed?

Reply

I will stay on 5mg of HC and if all goes well, when I am on a normal dose of T4 then I will start cutting it back.

It was recommended that I started on 5ml = 25mcg this seems to be the standard dose and if that caused problems she was going to mask the unpleasant effects with beta blockers.

I would rather do it slowly, as I am the one that really suffers if it goes toxic

Reply

KW, you're right to take it slowly after all the problems you've had. Are you feeling any improvement in symptoms?

Reply

Hello Clutter,

Their has been a big difference, what I have noticed most is that I am stronger and can lift things I couldn't before.

After taking the T4 this morn I did feel and still do like a pressure round the heart - Not sure if that's the medication or just a symptom, or the adrenals.

I would just be happy to have the daily dose of 0.5ml - 2.5mcg to get used to for say a month so I know it isn't going to go wrong, then maybe think of a increase

Reply

KW, if you haven't had any problems with reintroducing HC after 5 days raise your thyroxine slightly every 5/7 days until you are on the prescribed dose.

If you only feel pressure around the heart after a dose and it wears off later it will probably be a reaction to the medication and you don't need to worry about it.

Any improvement in your mood? Your posts are brighter and you don't sound so anxious and low.

Reply

Hello Clutter,

I am so much happier - I think it is more to do with the fact that I am starting to be able to tolerate a medication now and now I feel although it may take time - I have a chance at getting completely better andplus I do feel better than I did, even on that small dose.

The feeling around the heart hasn't gone but it doesn't feel like I am going toxic, do you think that could be the HC ?

I didn't realise I could increase my dose every 5/7 days - that's great, I guess I am just being over cautious.

At last things are looking up

Reply

KW, I don't know anything about HC or its effects. If you raise your dose and you feel over medicated go back to the previous dose for a few days before trying again.

Reply

Hello Clutter,

I think it maybe the HC causing the problem - I will check my pulse tonight and if that is still reasonable then I will stop the HC, It has caused me lots of horrible symptoms in the past - it would be great if that just means I do not need it anymore :>

Reply

Or try taking a smaller dose of HC?

Reply

That is a though, I am back down to 5mg, after the devastation of taking 10mg. I will cut it down to 2.5mg - hopefully it's that and not the meds

Reply

You may also like...